Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 199, NWS Paducah, KY

September 3, 2000Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Sep 3, 2000, 6:00 PM CDT for Wayne County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 3, 2000, 6:00 PM CDT (23:00 UTC)
Expired
Sep 3, 2000, 6:45 PM CDT
In force
45 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wayne County, MO

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 032301
SVRPAH
MOC223-032345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT SUN SEP 3 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 645 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 18 MILES NORTHWEST OF GREENVILLE...OR ABOUT 13
  MILES NORTH OF PIEDMONT...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES SOUTHWEST OF GREENVILLE AT 640 PM CDT

DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS
STORM. MOVE TO A STURDY aPLACE OF SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3743 9059 3735 9079 3690 9052 3703 9025

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:35 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Sep 3, 2:35 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT SUN SEP 3 2000

EARLY AFTERNOON SURFACE MAP SHOWED WEAK HIGH PRESSURE OVER WESTERN
OHIO...WITH A FRONTAL BOUNDARY WELL TO OUR NORTH ACROSS THE UPPER
MIDWEST INTO THE NORTHERN PLAINS. FEW CLOUDS OVER THE FA...HOWEVER
A NARROW BAND OF WEAK CONVECTION IS AS CLOSE AS SOUTH CENTRAL INDIANA
WHERE APPARENTLY A WEAK SOUTHWARD MOVING BOUNDARY HAS INITIATED THAT
CONVECTION. MAIN FORECAST CHALLENGES INCLUDE WHETHER OR NOT TO INCLUDE
CHANCE OF CONVECTION MONDAY...AND THE DEGREE OF THE ANTICIPATED COOL
DOWN THIS WEEK.

OVERALL...MODELS ARE IN FAIR AGREEMENT WITH THEIR DEPICTIONS OF WHAT
WILL HAPPEN THE NEXT COUPLE OF DAYS. THEY ALL ADVERTISE THAT THE
RIDGE WILL REMAIN FIRMLY CENTERED OVER THE CENTRAL AND SOUTHERN
PLAINS. A LARGE AREA OF HIGH PRESSURE IS FORECAST TO MOVE ACROSS
CANADA INTO SOUTHERN ONTARIO BY TUESDAY. LARGE DISCREPANCIES EXIST
IN NUMERICAL GUIDANCE...AS BOTH THE AVN AND MRF TRY TO INTRODUCE A
SIGNIFICANT COOL DOWN...WHILE 60HR FWC DOES NOT SHOW THIS. CURRENT
THINKING IS THAT THE CANADIAN AIRMASS WITH THIS SYSTEM WILL SPREAD
SOUTHWESTWARD WITH SOME IMPACT...BUT MODIFICATION SHOULD OCCUR AS
THE UPPER LEVEL RIDGE CENTER REMAINS FIRMLY IN PLACE...AND OVERALL
HEIGHTS REMAIN SAME. THUS WILL TREND COOLER IN ZFP BY MIDWEEK...BUT
MAYBE NOT AS COOL AS MRF/AVN AND NATIONAL GUIDANCE. ALSO WITH AN
EXISTING GRADIENT...WIND SHOULD NOT COMPLETELY DIE OFF. WILL HEDGE
TOWARD COMPROMISE MAV NUMBERS. ETA PROBABLY HAS BEST HANDLE ON
MAGNITUDE AND MOVEMENT OF SURFACE FRONTAL FEATURES.

OTHERWISE...FOR TONIGHT...EXPECT A GRADUAL INCREASE IN CLOUDS FROM
THE NORTHWEST. WATER VAPOR SHOWS MOIST PLUME OF PACIFIC ORIGIN STILL
FEEDING IN ACROSS THE DESERT SOUTHWEST U.S. TO THE CENTRAL PLAINS
AND MID MISSISSIPPI VALLEY. SCATTERED CONVECTION CONTINUES ALONG THE
INTERSTATE 70 CORRIDOR. SOME SUPPORT OFFERED UP BY S/WV MOVING ACROSS
NORTH MISSOURI AND SOUTHERN IOWA. SHEARED VORTICITY ALL THE WAY BACK
INTO THE ROCKIES. THINK THE MODELS HAVE BEEN UNDERESTIMATING THE
INFLUENCE OF MOIST PLUME...AND RESULTANT CONVECTION...SO WILL GO AHEAD
AND INTRODUCE SLIGHT CHANCE POP FOR TONIGHT FOR OUR NORTHWEST
COUNTIES AS THE MOIST AXIS SLOWLY SHIFTS SOUTH.

WILL ADD A LOW CHANCE POP (30 PERCENT) OF SHOWERS AND THUNDERSTORMS
FOR LABOR DAY AS WELL. DEEP MOISTURE MAY BE SOMEWHAT LIMITED...BUT BELIEVE
THAT MOIST PLUME THAT CURRENTLY EXTENDS INTO MISSOURI AND ILLINOIS
WILL SHIFT SE. ALSO...ALL MODELS AGREE THAT LIFTED INDICES WILL BE
-4 TO -8 TOMORROW...WITH TOTAL TOTALS EXCEEDING 50...AND 700-500MB LAPSE
RATES FROM 7 TO 8 DEG C...AND NO CAP. WILL NOT TAKE MUCH TO INITIATE SOME
WIDELY SCATTERED TO SCATTERED CONVECTION.

1000-500MB LAYER MOISTURE AXIS TO SHIFT SE OF THE FORECAST AREA
MONDAY EVENING...WHILE THE SURFACE COLD FRONTAL BOUNDARY MOVES SOUTH
ACROSS THE REGION MONDAY NIGHT. SO EXPECT DECREASING CLOUDS EARLY
ON...WITH LITTLE IN THE WAY OF CLOUD COVER THE REST OF THE WORK
WEEK...AS OVERALL MEAN RELATIVE HUMIDITY TO BE RATHER LOW. HIGH
PRESSURE WILL BE EXPANDING ACROSS MUCH OF THE NATION BY THE END OF
THE WEEK.

.PAH...NONE.
NOLES

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.